Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 64, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 29, 2003, 9:55 PM EDT for Bradley County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 9:55 PM EDT (01:55 UTC)
- Expired
- Apr 29, 2003, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WUUS54 KMRX 300155 SVRMRX TNC011-300230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 955 PM EDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE * UNTIL 1030 PM EDT * AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WATERVILLE...OR 4 MILES SOUTH OF CLEVELAND...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL BRADLEY COUNTY AT 1010 PM EDT RURAL EASTERN BRADLEY COUNTY AT 1020 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. LAT...LON 3524 8490 3507 8497 3501 8479 3520 8471 $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:15 PM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 29, 3:15 PM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE APR 29 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 315 PM EDT TUE APR 29 2003 A WEAK BOUNDARY AND GOOD INSTABILITY IS HELPING TO FIRE UP SOME AFTERNOON THUNDERSTORMS ACROSS THE NORTHERN CWA. THIS SHOULD CONTINUE THROUGHOUT THE EVENING...WILL LOSE ITS PUNCH BY MIDNIGHT AS IT LOSES HEATING. SUMMER-LIKE PATTERN WILL CONTINUE WEDNESDAY AND THURSDAY AS WARM DAYS AND AFTN AND EVENING THUNDERSTORMS. IN THE EXTENDED...FRIDAY A COLD FRONT WILL APPROACH THE REGION BRINGING A CONTINUED CHANCE FOR TSTORMS THROUGH SATURDAY MORNING. THE WEEKEND LOOKS DRY WITH MORE SEASONAL TEMPERATURES. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 60 84 61 84 / 20 30 30 30 TYS 59 82 61 81 / 30 30 30 30 TRI 54 79 57 79 / 30 30 30 30 OQT 59 82 60 81 / 30 30 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. BS ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 930 AM EDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWS A WEAK FRONT PUSHING SOUTH THROUGH CENTRAL AND EASTERN KY...SLOWLY TRENDING TOWARDS THE TN BORDER. RADAR SHOWS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT IN SOUTH CENTRAL AND EASTERN KY STRETCHING EAST INTO SW VA...AND EXTREME NE TN. SCATTERED SHOWERS/TSTORMS SHOULD REACH NORTH AND CENTRAL ZONES BY AFTN...FEW IN SOUTHERN CWA. FORECAST PORTRAYS THIS SCENARIO FINE WITH NO NEED FOR ANY CHANGE TO POPS...WILL REMOVE SOME MORNING WORDING AND TWEAK CLOUDS NEAR MTN ZONES TO MOSTLY CLOUDY. BS ********************************************************************* EARLY MORNING FORECAST DISCUSSION 328 AM EDT TUE APR 29 2003 SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE OHIO VALLEY. MODELS SHOW THIS FRONT APPROACHING THE AREA TODAY AND POSSIBLY MOVING INTO THE REGION TONIGHT BEFORE BECOMING STATIONARY. BOUNDARY WILL WEAKEN AS IT MOVES SOUTH WITH LIMITED SHORT-WAVE ENERGY...SO DO NOT EXPECT WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. WILL CONTINUE WITH HIGH CHANCE POPS NORTH AND CENTRAL AND LOW CHANCE SOUTH FOR TODAY. MODELS SHOW A GOOD DEAL OF MOISTURE OVER THE AREA WEDNESDAY AND THURSDAY WITH DAYTIME HEATING/LOCAL TERRAIN PRODUCING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PATTERN IS MORE TYPICAL OF EARLY SUMMER THAN SPRING. TRENDED TOWARD THE WARMER HIGHS...ESPECIALLY FOR CENTRAL AND SOUTHERN SECTIONS. FCSTID = 15 CHA 82 60 83 61 / 40 20 40 30 TYS 80 59 82 60 / 50 20 40 30 TRI 75 56 78 56 / 50 10 40 30 OQT 79 59 81 60 / 50 20 40 30 DH ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT MON APR 28 2003 RADAR MOSAIC SHOWS SCATTERED CONVECTION IN SOUTHERN ILLINOIS AND SOUTHWESTERN INDIANA. THIS AREA IS PROJECTED TO APPROACH OUR NORTHERN COUNTIES TOWARD DAYBREAK. CURRENT FORECAST HAS THIS COVERED WELL. TEMPS LOOK REASONABLE. NO UPDATE PLANNED AT THIS TIME. LCM *********************************************************************
Hazardous weather outlook, Apr 29, 6:35 AM EDT, 15 hours 20 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-006-008-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 635 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN VIRGINIA...EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DH
In the hours before
Local storm report, Apr 29, 5:11 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM PINECREST TN 1.25 IN HAIL
04/29/03 CAMPBELL HALF DOLLAR SIZED HAIL IN
THE PINECREST COMMUNIYTY
AT 420 PM. REPORTED BY
CAMPBELL COUNTY
DISPATCH.
0520 PM ROCKWOOD TN 0.88 IN HAIL
04/29/03 ROANE DIME TO NICKEL SIZED HAIL
REPORTED NEAR ROCKWOOD AT
502PM. REPORTED BY ROANE
SHERIFFS OFFICE.Local storm report, Apr 29, 5:49 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
549 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0506 PM ROCKWOOD TN 1.00 IN HAIL
04/29/03 ROANE HAIL CONTINUED THROUGH
533 PM IN THE ROCKWOOD
AREA AND INCREASED TO
QUARTER SIZE. REPORTED BY
ROANE COUNTY SHERIFFS
DISPATCH.Local storm report, Apr 29, 7:31 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
731 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM HIXSON TN WIND DAMAGE
04/29/03 HAMILTON TWO TREES REPORTED DOWN
IN THE MIDDLE VALLEY AREA
NEAR HIXSON.
ALSO...FLOODING DUE TO
CULVERT BACKUP...COVERED
ROADWAY AND DAMAGED ONE
HOME. REPORTED BY
EMERGENCY SERVICES
DISPATCH.Local storm report, Apr 29, 8:01 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
801 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM NIOTA TN WIND DAMAGE
04/29/03 MCMINN AT 730 PM SEVERAL TREES
REPORTED DOWN AND 1/2
INCH SIZE HAIL IN AND
AROUND NIOTA. REPORTED BY
SHERIFFS DISPATCH.Local storm report, Apr 29, 8:24 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0746 PM MADISONVILLE TN WIND DAMAGE
04/29/03 MONROE 2 TREES DOWN IN
MADISONVILLE. REPORTED BY
SHERIFFS DISPATCH.
0750 PM MADISONVILLE TN 0.75 IN HAIL
04/29/03 MONROE PEA TO DIME SIZED HAIL IN
AND AROUND MADISONVILLE.
REPORTED BY SHERIFFS
DISPATCH.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:49 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 26 min |
| Apr 29, 10:13 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 47 min |
| Apr 29, 10:17 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 43 min |
| Apr 29, 11:09 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 51 min |
| Apr 29, 11:36 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 39 min |
| Apr 30, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 44 min |
| Apr 30, 2:28 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 47 min |
| Apr 30, 2:34 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 41 min |
| Apr 30, 2:39 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 51 min |
| Apr 30, 3:03 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 30, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 49 min |
| Apr 30, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 65 min |
| Apr 30, 4:53 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 37 min |
| Apr 30, 5:29 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 46 min |
| Apr 30, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 23 min |
| Apr 30, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 39 min |
| Apr 30, 6:51 PM EDT | Flash Flood Warning | MRX | Campbell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.